|Sustiva, Truvada & Serequel
May 7, 2005
I've been taking Sustiva & Truvada for 6 weeks and have been experiencing severe depression. I am concerned about how these drugs are interacting with the other medications I take on a daily basis; resperdal .05 mg, Effexor 300 mg, Ritalin 20 mg 2x daily, Serequel 50mg at night. I am especially concerned about the Serequel which I use to help me sleep. My stomach is upset frequently and overall I feel down and depressed. I think I'm taking too many drugs and should discontinue everything to give the Sustiva & Truvada a chance. Can you give me some feedback about the interactions of these drugs?
| Response from Dr. Pierone
There is no question that HIV therapy (Sustiva in particular) can exacerbate depression. I would discuss this issue with your clinician and psychiatrist as soon as possible so that they can put together some recommendations. It does not seem wise to stop the medications for depression, my instinct would be to stop (or modify) the Sustiva and Truvada regimen. This depends on your viral load and CD4 counts prior to initiation of therapy. Hope that this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Throat After Sex With Stripper Worried I Have HIV
- Swollen Lymph Glands After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- White Discharge After Nipple Biting Worried I Have HIV
- What Do I Have If I Got Thrush On My Tongue?
- California Laws For Partner Notification For HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.